Alert archive / Nevada / Special Weather Statements in 2012
Special Weather Statement, NWS Reno, NV
NWS Reno, NV issued this special weather statement at Aug 5, 2012, 3:48 PM PDT for Pershing County, Nevada. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2012, 3:48 PM PDT (22:48 UTC)
- Expired
- Aug 5, 2012, 4:45 PM PDT
- In force
- 57 min
- Issued by
- NWS Reno, NV
County Pershing County, NV
The radar
The Reno radar (KRGX), 94 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.8 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2246 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
156 WWUS85 KREV 052248 SPSREV SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 348 PM PDT SUN AUG 5 2012 NVZ004-052345- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 348 PM PDT SUN AUG 5 2012 ...STRONG THUNDERSTORM NEAR LOVELOCK... AT 340 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM ABOUT 15 MILES SOUTHWEST OF LOVELOCK...AND MOVING NORTHEAST AT 15 MPH. OCCASIONAL LIGHTNING...BRIEF HEAVY RAIN...PENNY SIZE HAIL...AND STRONG GUSTY WINDS TO 50 MPH...WILL OCCUR WITH THIS STORM. * THIS STORM WILL AFFECT INTERSTATE 80 IN NEVADA BETWEEN MILE MARKERS 84 AND 113. DURING A THUNDERSTORM...SEEK SHELTER INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. HIKERS AND CAMPERS SHOULD SEEK SHELTER IN A VEHICLE IF POSSIBLE. && LAT...LON 4046 11851 4012 11812 3996 11875 4010 11885 TIME...MOT...LOC 2244Z 238DEG 10KT 4007 11874 $$ TF
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this special weather statement went out at Aug 5, 3:11 PM PDT, 37 minutes earlier.
Area forecast discussion, Aug 5, 3:11 PM PDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
311 PM PDT SUN AUG 5 2012
SHORT TERM...
SOUTH OF SUSANVILLE AND NORTH OF MONO LAKE...DRY AIR ALOFT
CONTINUES TO MOVE EASTWARD INTO CENTRAL NEVADA. MEANWHILE A VERY ACTIVE
NORTH-SOUTH LINE OF THUNDERSTORMS ACROSS WESTERN NEVADA CONTINUES
TO MOVE EAST. THIS LINE OF THUNDERSTORMS CREATED ABUNDANT
LIGHTNING ACROSS MINERAL, CHURCHILL AND PERSHING COUNTIES TODAY
BUT HAS NOW MOVED EAST INTO CENTRAL NEVADA. NORTH OF
SUSANVILLE...LATEST SATELLITE IMAGERY SHOWS CLOUDS TOPS COOLING
SLIGHTLY ALONG THE NORTHERN EDGE OF A WEATHER SYSTEM MOVING NORTH
INTO OREGON. THE IMPACT FROM THESE FEATURES IS THAT ISOLATED
THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS EVENING IN NORTHERN
LASSEN AND WASHOE COUNTIES, ACROSS MINERAL, CHURCHILL AND PERSHING
COUNTIES, AND IN MONO COUNTY SOUTH OF MONO LAKE.
A RIDGE OF HIGH PRESSURE DEVELOPING OVER ARIZONA AND UTAH EARLY
THIS WEEK WILL CREATE A WARMING TREND OVER THE SOUTHWEST STATES.
SEVERAL WESTERN NEVADA CITIES WILL WARM TO AT OR NEAR 100 DEGREES
WEDNESDAY AFTERNOON, WITH HOTTER TEMPERATURES TO COME LATER IN
THE WEEK. WITH THE RIDGE CENTERED TO THE EAST SOUTHERLY FLOW WILL
RETURN MONDAY AND PERSIST THROUGH THE WEEK. THE SOUTHERLY FLOW SHOULD
BRING ENOUGH MOISTURE FOR CUMULUS DEVELOPMENT OVER HIGHER TERRAIN
MONDAY AFTERNOON AND FOR A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS
MONO/MINERAL COUNTIES TUESDAY AND WEDNESDAY AFTERNOONS.
.LONG TERM...THURSDAY THROUGH SUNDAY...
ONLY MINOR CHANGES TO THE EXTENDED FORECAST AS MODELS ARE SHOWING
DECENT AGREEMENT WITH A FOUR CORNERS HIGH THAT WILL BUILD WESTWARD
NEXT WEEK. LATEST EC RUN STILL REMAINS FURTHEST WEST WITH THE RIDGE
AXIS BUT OVERALL IS IN BETTER AGREEMENT WITH THE GFS THAN 24 HOURS
AGO. DID WARM TEMPERATURES A BIT ON FRIDAY BUT OVERALL STILL LOOKING
AT NEAR RECORD HEAT FOR THE SECOND HALF OF NEXT WEEK. TRIPLE DIGIT
HEAT IS LIKELY ACROSS MUCH OF WESTERN NEVADA WITH TEMPERATURES
APPROACHING 90 DEGREES IN SOME OF THE SIERRA VALLEYS.
THE MORE EASTERN LOCATION OF THE RIDGE AXIS ALLOWS MOISTURE TO
FILTER INTO THE REGION ALONG THE RIDGE PERIPHERY. THIS COMBINED WITH
HOT TEMPERATURES WILL RESULT IN CHANCES FOR ISOLATED THUNDERSTORMS
EACH DAY IN THE EXTENDED FORECAST, MAINLY ACROSS MONO-MINERAL
COUNTY. DID EXPAND THUNDERSTORM COVERAGE TO INCLUDE MOST OF MINERAL
COUNTY WITH BETTER MOISTURE AND INSTABILITY SHOWN ON THE LATEST
RUNS. BY THE END OF NEXT WEEK, MODEL AGREEMENT DISINTEGRATES AS THE
EC BEGINS TO DEVELOP A DEEP TROUGH OFFSHORE OF THE PACIFIC NORTHWEST
WHILE THE GFS TAKES THE TROUGH INTO SOUTHERN CANADA. FUENTES
&&
.AVIATION...
VFR CONDITIONS EXPECTED ACROSS ALL TERMINALS THROUGH MONDAY. AREAS
OF SMOKE FROM THE CHIPS FIRE IN PLUMAS COUNTY MAY SETTLE INTO KRNO
OVERNIGHT AND INTO MONDAY MORNING. THERE IS POTENTIAL FOR
OBSCURATION OF MOUNTAIN TERRAIN AND REDUCED SURFACE VISIBILITY.
EXPECTING MONDAY AFTERNOON WIND GUSTS OF 25KT ALONG THE HIGHWAY 395
CORRIDOR AND GUSTS AROUND 20KT IN THE TAHOE BASIN. FUENTES
&&
.FIRE WEATHER...
THUNDERSTORMS CONTINUE OVER FAR NORTHERN WASHOE COUNTY AS WELL AS
CHURCHILL, PERSHING, AND MINERAL COUNTIES. STORM SPEEDS CONTINUE
TO BE QUITE FAST WHILE PUTTING DOWN NUMEROUS LIGHTNING STRIKES.
WILL ALLOW RED FLAG WARNINGS TO CONTINUE FOR SEVERAL MORE HOURS.
EXPIRATION TIME IS FOR 8 PM, WHICH MIGHT BE A COUPLE HOURS TOO
LONG, SO AN EARLY EXPIRATION OF THE WARNINGS IS DEFINITELY
POSSIBLE WITH STORMS EXITING INTO OREGON AND NWS ELKO'S FORECAST
AREA. STILL EXPECTING GUSTY WESTERLY WINDS TO DROP OFF THE SIERRA
INTO THE SIERRA FRONT AND PROPAGATING EAST INTO WESTERN NV THIS
AFTERNOON AND EVENING. GUSTS STILL LOOK TO BE AROUND 25-30 MPH,
WHICH COULD MOVE ANY HOLDOVER FIRES QUICKLY.
NO CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED MONDAY.
HOWEVER...THE HIGH BUILDING BACK INTO THE REGION WITH TEMPS AGAIN
APPROACHING 100+ DEGREES FOR THE VALLEYS OF WESTERN NV BY MID WEEK
DOES POSE SOME CONCERNS. IN ADDITION SOME INFLUX OF MOISTURE COULD
LEAD TO SOME STORMS OVER THE SOUTHERN SIERRA AND POSSIBLE NEW FIRE
STARTS WHEN COMBINED WITH THE EXPECTED UPCOMING HOT TEMPERATURES AND
LOW HUMIDITIES. MILNE
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...RED FLAG WARNING UNTIL 8 PM PDT THIS EVENING NVZ458.
RED FLAG WARNING UNTIL 8 PM PDT THIS EVENING NVZ453.
CA...RED FLAG WARNING UNTIL 8 PM PDT THIS EVENING CAZ270-278.
&&
FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)In the hours before
Special weather statement, Aug 5, 11:54 AM PDT, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
1154 AM PDT SUN AUG 5 2012
NVZ004-051945-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
1154 AM PDT SUN AUG 5 2012
...STRONG THUNDERSTORMS OVER EASTERN CHURCHILL COUNTY...
AT 1150 AM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A CLUSTER OF STRONG THUNDERSTORMS ACROSS EASTERN CHURCHILL
COUNTY INCLUDING HIGHWAY 50. THE STRONGEST STORM IS LOCATED 9 MILES
SOUTH OF DIXIE VALLEY. ALL STORMS ARE MOVING NORTH AT 20 MPH.
OCCASIONAL LIGHTNING...MODERATE RAIN...PENNY SIZE HAIL...AND STRONG
GUSTY WINDS TO 50 MPH...WILL OCCUR WITH THIS STORM.
* LOCATIONS AFFECTED INCLUDE...COLD SPRINGS...DIXIE VALLEY...
FRENCHMAN...MIDDLEGATE...JUNCTION US 50 AND NV 121 (DIXIE VALLEY
RD) AND JUNCTION US 50 AND NV 722.
DURING A THUNDERSTORM...SEEK SHELTER INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS. HIKERS AND CAMPERS SHOULD SEEK SHELTER IN A
VEHICLE IF POSSIBLE.
&&
LAT...LON 3948 11760 3943 11762 3937 11770 3937 11775
3922 11771 3916 11778 3909 11778 3908 11823
3961 11837 3999 11842 3999 11756 3973 11754
TIME...MOT...LOC 1852Z 177DEG 17KT 3920 11792
TFSpecial weather statement, Aug 5, 12:49 PM PDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
1249 PM PDT SUN AUG 5 2012
NVZ004-052045-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
1249 PM PDT SUN AUG 5 2012
...STRONG STORMS ACROSS EASTERN CHURCHILL AND PERSHING COUNTIES...
AT 1239 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A CLUSTER OF THUNDERSTORMS ACROSS EASTERN PERSHING AND
CHURCHILL COUNTIES. THESE STORMS WILL AFFECT PORTIONS OF INTERSTATE
80 NORTHEAST OF LOVELOCK AND NEAR RYE PATCH RESERVOIR. ALL STORMS
WILL MOVE NORTH AT 30 MPH.
OCCASIONAL LIGHTNING...MODERATE RAIN...PENNY SIZE HAIL...AND STRONG
GUSTY WINDS TO 50 MPH...WILL OCCUR WITH THIS STORM.
* LOCATIONS AFFECTED INCLUDE...IMLAY...MILL CITY...OREANA...RYE PATCH
RESERVOIR...UNIONVILLE AND STAR PEAK.
* THIS STORM WILL AFFECT INTERSTATE 80 IN NEVADA BETWEEN MILE MARKERS
110 AND 149.
DURING A THUNDERSTORM...SEEK SHELTER INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS. HIKERS AND CAMPERS SHOULD SEEK SHELTER IN A
VEHICLE IF POSSIBLE.
&&
LAT...LON 4070 11763 4069 11730 4068 11728 4050 11729
4002 11753 3991 11745 3982 11748 3969 11747
3972 11825 4064 11845 4072 11825 4072 11766
TIME...MOT...LOC 1943Z 171DEG 27KT 3991 11805
TFSpecial weather statement, Aug 5, 3:48 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 348 PM PDT SUN AUG 5 2012 NVZ004-052345- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 348 PM PDT SUN AUG 5 2012 ...STRONG THUNDERSTORM NEAR LOVELOCK... AT 340 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM ABOUT 15 MILES SOUTHWEST OF LOVELOCK...AND MOVING NORTHEAST AT 15 MPH. OCCASIONAL LIGHTNING...BRIEF HEAVY RAIN...PENNY SIZE HAIL...AND STRONG GUSTY WINDS TO 50 MPH...WILL OCCUR WITH THIS STORM. * THIS STORM WILL AFFECT INTERSTATE 80 IN NEVADA BETWEEN MILE MARKERS 84 AND 113. DURING A THUNDERSTORM...SEEK SHELTER INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. HIKERS AND CAMPERS SHOULD SEEK SHELTER IN A VEHICLE IF POSSIBLE. && LAT...LON 4046 11851 4012 11812 3996 11875 4010 11885 TIME...MOT...LOC 2244Z 238DEG 10KT 4007 11874 TF
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 6:19 AM PDT | Special Weather Statement | REV | Storey | 26 min |
| Aug 5, 11:54 AM PDT | Special Weather Statement | REV | Churchill | 51 min |
| Aug 5, 12:49 PM PDT | Special Weather Statement | REV | Pershing | 56 min |
| Aug 4, 8:20 PM PDT | Special Weather Statement | REV | Mono | 25 min |
Nearby
Special Weather Statements in Nevada, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.